Alert archive / Montana / Wind Advisories in 2011

Wind Advisory 26, NWS Billings, MT

December 22, 2011Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 22, 2011, 3:16 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 23, 2011, 12:00 AM MST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2011, 3:16 PM MST (22:16 UTC)
In effect from
Dec 23, 2011, 12:00 AM MST
Expired
Dec 24, 2011, 9:11 AM MST
In force
33 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2011-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2011-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS75 KBYZ 222216
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
316 PM MST THU DEC 22 2011

.AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS IS EXPECTED FROM
LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS TONIGHT
THROUGH THE UPCOMING HOLIDAY WEEKEND. TRAVELERS SHOULD BE PREPARED
FOR GUSTY CROSS WINDS IN THESE AREAS.

MTZ041-231315-
/O.CON.KBYZ.HW.W.0015.111223T0000Z-111224T0000Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
316 PM MST THU DEC 22 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

* IMPACTS...DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90
  NEAR BIG TIMBER TONIGHT AND FRIDAY. AREAS WITH SNOW COVER...
  MAINLY SOUTH OF THE INTERSTATE...MAY EXPERIENCE SOME BLOWING AND
  DRIFTING SNOW AS WELL.

* TIMING...EXPECT WINDS TO STRENGTHEN THIS EVENING AND CONTINUE
  THROUGH LATE FRIDAY AFTERNOON. THOUGH WINDS MAY DECREASE SOME
  FRIDAY NIGHT...THEY WILL LIKELY REMAIN GUSTY THROUGH THE WEEKEND.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH
  ARE EXPECTED TONIGHT AND FRIDAY. LOOK FOR GUSTS TO 50 MPH
  SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-231315-
/O.UPG.KBYZ.HW.A.0014.111224T0100Z-111225T1300Z/
/O.NEW.KBYZ.WI.Y.0026.111223T0700Z-111226T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
316 PM MST THU DEC 22 2011

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT MST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MST SUNDAY NIGHT.

* TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE
  EXPECTED BEGINNING TONIGHT AND LASTING THROUGH THE HOLIDAY
  WEEKEND.

* IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON
  INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME
  COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS
  ALONG THE BOULDER AND UPPER STILLWATER RIVERS. LOCATIONS WITH
  SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW AS
  WELL.

* WINDS...LOOK FOR SOUTHWEST WINDS OF 30 TO 45 MPH WITH OCCASIONAL
  GUSTS TO 60 MPH FROM LATE TONIGHT THROUGH SATURDAY. STRONGER
  WIND GUSTS ARE POSSIBLE ON CHRISTMAS DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
5 follow-up statements
808 
WWUS75 KBYZ 231107
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
407 AM MST FRI DEC 23 2011

.AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM
LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS TODAY
THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR
GUSTY CROSS WINDS IN THESE AREAS.

MTZ041-240000-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
407 AM MST FRI DEC 23 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...DANGEROUS CROSS WINDS WILL BE POSSIBLE ALONG
  INTERSTATE 90 NEAR BIG TIMBER TODAY. AREAS WITH SNOW
  COVER...MAINLY SOUTH OF THE INTERSTATE...MAY EXPERIENCE SOME
  BLOWING AND DRIFTING SNOW THIS MORNING AS WELL.

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THROUGH THIS
  AFTERNOON. THOUGH WINDS MAY DECREASE SOME TONIGHT...THEY WILL
  LIKELY REMAIN GUSTY THROUGH THE WEEKEND.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH
  ARE EXPECTED THROUGH THE DAY. LOOK FOR GUSTS TO 50 MPH SATURDAY AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-241115-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
407 AM MST FRI DEC 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY
NIGHT...

* TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE
  EXPECTED TODAY AND LASTING THROUGH THE WEEKEND.

* IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON
  INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME
  COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS
  ALONG THE BOULDER AND UPPER STILLWATER RIVERS. LOCATIONS WITH
  SNOW COVER MAY EXPERIENCE SOME BLOWING AND DRIFTING SNOW THIS
  MORNING AS WELL.

* WINDS...SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL GUSTS TO 60
  MPH WILL BE POSSIBLE TODAY THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
053 
WWUS75 KBYZ 232156
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
256 PM MST FRI DEC 23 2011

.AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM
LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS THROUGH
THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS
WINDS IN THESE AREAS.

MTZ041-240000-
/O.CON.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
256 PM MST FRI DEC 23 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* IMPACTS...DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE
  90 NEAR BIG TIMBER.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON...
  THEN DECREASE SLIGHTLY TONIGHT. WINDS WILL REMAIN GUSTY THROUGH
  THE WEEKEND.

* WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH
  ARE EXPECTED THROUGH THIS AFTERNOON. LOOK FOR GUSTS TO 50 MPH
  TONIGHT THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE.

&&

$$

MTZ065-066-241300-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
256 PM MST FRI DEC 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY
NIGHT...

* TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE
  EXPECTED THROUGH THE WEEKEND.

* IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON
  INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME
  COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES AREAS
  ALONG THE BOULDER AND UPPER STILLWATER RIVERS.

* WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL
  GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
253 
WWUS75 KBYZ 232350
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
450 PM MST FRI DEC 23 2011

.AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM
LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS
THROUGH THE UPCOMING WEEKEND. TRAVELERS SHOULD BE PREPARED FOR
GUSTY CROSS WINDS IN THESE AREAS.

MTZ041-240100-
/O.CAN.KBYZ.HW.W.0015.000000T0000Z-111224T0000Z/
NORTHERN SWEET GRASS-
INCLUDING THE CITY OF...BIG TIMBER
450 PM MST FRI DEC 23 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WIND GUSTS ARE NOT EXPECTED TO EXCEED 60 MPH TONIGHT BUT GUSTS TO
50 MPH ARE STILL POSSIBLE OVERNIGHT. USE CAUTION ALONG INTERSTATE
94 AND ALONG HIGHWAY 191 ESPECIALLY IF TRAVELING WITH A HIGH
PROFILE VEHICLE OR TRAILER WITH LIMITED WEIGHT.

$$

MTZ065-066-250000-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
450 PM MST FRI DEC 23 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY
NIGHT...

* TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE 
  EXPECTED THROUGH THE WEEKEND. 

* IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON 
  INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME 
  COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES 
  AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. 

* WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL 
  GUSTS TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
047 
WWUS75 KBYZ 241130
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
430 AM MST SAT DEC 24 2011

.AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS WILL CONTINUE FROM
LIVINGSTON TO BIG TIMBER AND ALONG THE BEARTOOTH FOOTHILLS
THROUGH THE WEEKEND. TRAVELERS SHOULD BE PREPARED FOR GUSTY CROSS
WINDS IN THESE AREAS.

MTZ065-066-251130-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
430 AM MST SAT DEC 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST SUNDAY
NIGHT...

* TIMING...AN EXTENDED PERIOD OF STRONG SOUTHWEST WINDS CAN BE 
  EXPECTED THROUGH THE WEEKEND. 

* IMPACTS...TRAVELERS CAN EXPECT HAZARDOUS CROSS WINDS ON 
  INTERSTATE 90 FROM SPRINGDALE TO LIVINGSTON...AND ON SOME 
  COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS. THIS INCLUDES 
  AREAS ALONG THE BOULDER AND UPPER STILLWATER RIVERS. 

* WINDS...LOOK FOR SOUTHWEST WINDS 30 TO 45 MPH WITH OCCASIONAL 
  GUSTS TO 60 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

HOOLEY
196 
WWUS75 KBYZ 241611
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
911 AM MST SAT DEC 24 2011

MTZ065-066-241715-
/O.CAN.KBYZ.WI.Y.0026.000000T0000Z-111226T0700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
911 AM MST SAT DEC 24 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

THOUGH SOUTHWEST TO WEST WINDS WILL REMAIN GUSTY TODAY...SUSTAINED
WINDS WILL REMAIN LESS THAN 40 MPH WITH GUSTS LESS THAN 55 MPH.
THUS THE WIND ADVISORY HAS BEEN CANCELLED.

TRAVELERS ON INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER AND
COUNTRY ROADS ALONG THE BEARTOOTH FOOTHILLS SHOULD REMAIN ALERT
FOR GUSTY CROSS WINDS.

SOUTHWEST WINDS ARE EXPECTED TO INCREASE AGAIN NEAR LIVINGSTON
AND NYE ON CHRISTMAS DAY.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 22, 7:59 AM MST, 7 hours 17 minutes earlier.

Area forecast discussion, Dec 22, 7:59 AM MST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
759 AM MST THU DEC 22 2011

.SHORT TERM...VALID FOR TDY AND FRI...

SOME MAINLY VALLEY FOG NOTED ON EARLY MORNING SATELLITE IMAGERY
ALONG THE TONGUE RIVER AT SHERIDAN AND THE POWDER RIVER NEAR
BROADUS. VISIBILITY AT THE SHERIDAN AIRPORT WAS A QUARTER MILE AT
1430Z. HAVE ADDED FOG TO THESE AREAS THROUGH 18Z.

DOWNSLOPE GRADIENTS ALREADY BEGINNING TO TIGHTEN UP IN RESPONSE TO
ANTICYLONIC FLOW SPILLING OVER THE CANADIAN AND NORTHERN ROCKIES.
LIVINGSTON CURRENTLY DRAINING THE SHIELDS VALLEY OUT OF THE NW...
BUT BIG TIMBER WINDS HAVE INCREASED OUT OF THE SW AND ARE GUSTING
TO 30 MPH. HAVE INCREASED MORNING WINDS IN SWEET GRASS COUNTY.
WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE DAY ALONG OUR
WESTERN FOOTHILLS AS LEE SIDE TROF DEEPENS. STRONGEST WINDS WILL
BEGIN TONIGHT AND WILL MAKE NO CHANGES TO WIND HIGHLIGHTS AT THIS
TIME.

DESPITE THE DOWNSLOPE GRADIENTS...TEMPS WILL BE SLOW TO REBOUND
ESPECIALLY IN OUR WEST AS COLD AIR IS DRAWN FROM WESTERN
MONTANA... IDAHO AND NW WYOMING. BELOW ZERO TEMPS NOTED AT BUTTE
AND BOZEMAN...WITH WELL BELOW ZERO VALUES IN THE PARK EARLY THIS
MORNING. AREAS WITH FRESH SNOW COVER ALONG THE FOOTHILLS AND
WITHIN THE PARADISE VALLEY WILL SEE SOME BLOWING AND DRIFTING SNOW
AS THE WINDS PICK UP.

JKL

.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...

EXTENDED PERIOD IN GENERAL LOOKS TO BE WINDY WITH TEMPERATURES ON
THE MILD SIDE FOR THIS TIME OF YEAR. MODELS IN GOOD AGREEMENT
SATURDAY AND SUNDAY WITH A RIDGE STARTING TO BUILD ACROSS THE
FORECAST AREA SATURDAY AND BE WELL-CENTERED OVER THE AREA ON
SUNDAY. THIS WILL RESULT IN MOSTLY SUNNY SKIES ALONG WITH
TEMPERATURES ABOUT 10 TO 15 DEGREES ABOVE NORMAL. THE MAIN
WEATHER FEATURE FOR THE WEEKEND WILL BE STRONG WINDS THROUGHOUT
THE UPPER YELLOWSTONE AND STILLWATER VALLEYS AS TIGHT PRESSURE
GRADIENTS ALONG WITH 700MB WINDS AROUND 50KTS WILL BE OVER THE
WESTERN PORTIONS OF OUR FORECAST AREA. THIS STRONG MIXING WILL
ALSO HELP TO KEEP TEMPERATURES ON THE MILD SIDE...ESPECIALLY
OVERNIGHT LOWS ALONG THE FOOTHILLS LOCATIONS. AS A RESULT...HAVE
WARMED LOW TEMPERATURES QUITE A BIT FOR SATURDAY AND SUNDAY
NIGHTS ALONG THE BEARTOOTH FOOTHILLS LOCATIONS.

MODELS REMAIN IN FAIRLY GOOD AGREEMENT MONDAY ONWARD BUT DIFFER
IN THE FINER DETAILS. IN GENERAL...A MAINLY FAST ZONAL FLOW ALOFT
WILL BE OVER THE FORECAST AREA WITH A FEW DISTURBANCES AND COLD
FRONTS MOVING THROUGH. HOWEVER...THE DISTURBANCES AND FRONTS WILL
GENERALLY BE PACIFIC IN NATURE SO LARGE COOL DOWNS ARE NOT
ANTICIPATED. GIVEN WESTERLY DOWNSLOPE FLOW...PRECIP CHANCES LOOK
LIMITED AND MAINLY CONFINED TO THE MOUNTAIN LOCATIONS. AS IT
STANDS NOW...TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL
THROUGH THE PERIOD. HOOLEY

&&

.AVIATION...

SOME PATCHY FOG SPREAD ACROSS SHERIDAN...POWDER RIVER COUNTY...AND
INTO SOUTHERN CARTER COUNTY...VIS REPORTED AT 1/4SM OR LESS.  FOG
SHOULD CLEAR BY LATE MORNING. OTHERWISE VFR CONDITIONS WILL
PREVAIL UNDER MOSTLY SUNNY SKIES ACROSS THE AREA. STRONG GUSTY WINDS
OF 35 KNOTS WITH GUSTS AROUND 50 KNOTS ARE EXPECTED IN THE BIG
TIMBER AREA THIS AFTERNOON INTO THIS EVENING. OTHERWISE...NO
AVIATION HAZARDS ARE EXPECTED. AAG

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY FRI     SAT     SUN     MON     TUE     WED
-------------------------------------------------------
BIL 025 017/038 023/043 027/047 030/041 024/042 025/043
    0/N 00/N    00/N    00/N    01/B    10/B    01/B
LVM 026 014/035 020/042 032/047 032/039 023/041 023/042
    0/Q 00/Q    00/N    00/N    01/N    10/B    11/B
HDN 030 012/040 019/044 022/050 024/044 019/043 020/044
    0/U 00/N    00/B    00/U    00/B    10/B    01/B
MLS 031 016/040 022/043 022/045 026/042 021/041 023/040
    0/U 00/U    00/B    00/B    00/B    00/B    01/B
4BQ 031 013/041 021/041 025/045 025/045 021/040 023/043
    0/B 00/U    00/U    00/U    00/B    00/B    01/B
BHK 029 015/038 021/040 018/044 024/040 019/038 022/037
    0/U 00/U    00/U    00/B    01/N    00/B    01/B
SHR 028 009/039 018/041 022/044 023/040 019/039 022/038
    0/B 00/U    00/U    00/U    01/B    10/B    01/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM
      MST FRIDAY FOR ZONE 41.
     HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
      SATURDAY NIGHT FOR ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 22, 4:00 AM MST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
400 AM MST THU DEC 22 2011

MTZ028>042-056>058-063>068-WYZ098-099-231100-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
400 AM MST THU DEC 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ICY ROADS ARE EXPECTED OVER THE AREA THIS MORNING AS TEMPERATURES
HAVE FALLEN INTO THE TEENS. PERSONS SHOULD USE CAUTION WHEN
DRIVING
DURING THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS UP TO 60 MPH ARE EXPECTED IN THE BIG TIMBER AREA LATE
THIS AFTERNOON THROUGH FRIDAY AFTERNOON. THESE WINDS WILL CREATE
HAZARDOUS CROSSWINDS ALONG INTERSTATE 90 FROM JUST EAST OF
LIVINGSTON TO BIG TIMBER. STRONG WINDS IN THE BIG TIMBER AREA
WILL
DECREASE BY LATE FRIDAY AFTERNOON. WINDS HOWEVER...WILL BEGIN
INCREASING IN THE LIVINGSTON AND NYE AREA FRIDAY NIGHT. WINDS OF
30 TO 45 MPH WITH GUSTS TO OVER 60 MPH WILL BE POSSIBLE IN THESE
AREAS. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 3:17 AM MSTHigh Wind WatchBYZPark, Stillwater, Sweet Grass12 hr
Dec 22, 3:17 AM MSTHigh Wind WarningBYZ38 hr

Nearby

Wind Advisories in Montana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.